Alert archive / Virginia / Flash Flood Watches in 2011

Flash Flood Watch 9, NWS Charleston, WV

May 24, 2011Buchanan County, Dickenson County, Virginia; McDowell County, West Virginia

NWS Charleston, WV issued this flash flood watch at May 24, 2011, 1:54 PM EDT for Buchanan County, Dickenson County, Virginia; McDowell County, West Virginia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 24, 2011, 1:54 PM EDT (17:54 UTC)
Expired
May 24, 2011, 8:00 PM EDT
In force
6 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV

The radar

The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WGUS61 KRLX 241754
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
154 PM EDT TUE MAY 24 2011

VAZ003-004-WVZ033-250000-
/O.NEW.KRLX.FF.A.0009.110524T1754Z-110525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON-BUCHANAN-MCDOWELL-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR
154 PM EDT TUE MAY 24 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST VIRGINIA AND 
  SOUTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN SOUTHERN WEST 
  VIRGINIA...MCDOWELL. 

* UNTIL 8 PM EDT THIS EVENING

* THE GROUND HAS BECOME SATURATED FROM PREVIOUS RAINS TODAY.
  STREAMS ARE RUNNING HIGH. MORE STORMS ARE EXPECTED THIS
  AFTERNOON AND EARLY EVENING. ANY RAIN FROM THESE STORMS WILL RUN
  OFF INTO THE STREAMS AND CREEKS AND CAUSE THEM TO RISE RAPIDLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
055 
WGUS61 KRLX 242354
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
754 PM EDT TUE MAY 24 2011

VAZ003-004-WVZ033-250100-
/O.EXP.KRLX.FF.A.0009.000000T0000Z-110525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON-BUCHANAN-MCDOWELL-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR
754 PM EDT TUE MAY 24 2011

...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA WILL EXPIRE AT 8 PM EDT THIS EVENING. 

RAINS HAVE MOVED OUT OF THE AREA...AND THE THREAT FOR FLASH
FLOODING HAS BEEN GREATLY REDUCED. THUS...THE FLASH FLOOD WATCH
WILL BE ALLOWED TO EXPIRE THIS EVENING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at May 24, 1:39 PM EDT, 15 minutes earlier.

Area forecast discussion, May 24, 1:39 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
139 PM EDT TUE MAY 24 2011

.SYNOPSIS...
A SERIES OF WEAK DISTURBANCES IN THE UPPER ATMOSPHERE AND A FRONTAL
BOUNDARY TO OUR NORTH WILL COMBINE TO BRING PERIODS OF SHOWERS AND
THUNDERSTORMS THROUGH THE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AFTERNOON CONVECTION FORMING ALONG BOUNDARY NORTH OF FORECAST AREA
AND MID LEVEL DEFORMATION MARKS AREA OF CONVECTION ALONG SOUTHERN
PORTION OF FORECAST AREA DURING THE AFTERNOON. AFTER WEAK WAVE MOVES
EAST OF REGION THIS EVENING WEAK RIDGING SHOULD FACILITATE
PRECIPITATION DYING TONIGHT WITH CLOUDS THINNING.  AS A RESULT HAVE
KILLED MENTION OF PRECIP AFTER 06Z AND DEVELOPED VALLEY FOG ACROSS
THE REGION.  AS RIDGE LINE MOVES EAST ACROSS FORECAST AREA DURING
THE MORNING BRING BACK IN THE CHANCE OF PRECIPITATION.  STORMS
CONTINUE TO MOVE WELL SO RIGHT NOW NOT THINKING ANY SIGNIFICANT
PROBLEMS WITH FLOODING EXCEPT FOR SOME STOPPED UP CULVERTS AND
DRAINS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
A BRIEF PERIOD OF RISING 500 MB HEIGHTS AND A WEAKER FLOW SHOULD
HELP LOWER COVERAGE OF CONVECTION WEDNESDAY.  THE SURFACE FRONT IN
OHIO AND PENNSYLVANIA SHOULD ALSO BE TRYING TO RETREAT NORTH DURING
THE AFTERNOON.

STILL HAD TO LEAVE CHANCE POPS ESPECIALLY ACROSS THE NORTHERN AND
WESTERN COUNTIES ON WEDNESDAY.  FURTHER SOUTH AND EAST...INCLUDING
SOUTHWEST VIRGINIA AND THE SOUTHERN MOUNTAINS...HAVE POPS EVEN
DROPPING AOB 14 PERCENT WEDNESDAY EVENING.   CHANCES OF RAIN START
TO INCREASE IN THE WEST BY BY THURSDAY MORNING.

FLOW ALSO INCREASES ON THURSDAY AHEAD OF THE APPROACHING MID LEVEL
TROUGH. THE 500 MB TROUGH SPEED THROUGH OHIO VALLEY THURSDAY NIGHT
INTO FRIDAY MORNING SIMILAR ON 00Z GFS/NAM AND ECMWF.  YET...THE NAM
APPEARS ABOUT 20 TO 30 METERS LOWER...SO MAY BE A BIT TOO STRONG.
POPS INCREASE INTO LIKELY SLOWLY WEST TO EAST THURSDAY NIGHT INTO
FRIDAY. SO NOT HAVE A GOOD FEEL ON THE SEVERITY ASPECT YET...BUT
WOULD THINK ANY THREAT WOULD PEAK THURSDAY NIGHT.

LOOKING BEYOND THE PERIODS I TRIED TO FINE TUNED HERE ...500 MB
TROUGH LIFTS TO OUR NE AND WEAKENS BEFORE THE MEMORIAL DAY
WEEKEND...LEAVING US WITH MUCH WEAKER FLOW ALOFT AND SIGNS OF A MORE
SUMMER PATTERN.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AREA OF LOW PRESSURE TO THE WEST WILL FINALLY PUSH THROUGH FRIDAY
AND FRIDAY NIGHT...KEEPING SHOWERS AND THUNDERSTORMS IN THE
FORECAST. YET ANOTHER SYSTEM PUSHES INTO THE REGION ON SUNDAY AND
POSSIBLY ANOTHER ONE ON MONDAY IN THE NEVER ENDING ACTIVE PATTERN.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE THREAT OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIE AFTER
SUNSET.  OTHER THEN IN THE VICINITY OF THE STORMS..GENERALLY VFR
CONDITIONS CAN BE EXPECTED INTO THE EVENING.  AFTER 06Z FOG WILL
BEGIN TO DEVELOP IN RIVER VALLEYS AND FREQUENT AREAS OF IFR AND LIFR
FOG CAN BE EXPECTED ACROSS THE FORECAST AREA.  CONDITIONS WILL
IMPROVE AGAIN TO VFR WEDNESDAY MORNING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH.

ALTERNATE SCENARIOS: MVFR CIGS DURING AFTERNOON MAY BE MORE FREQUENT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
HTS CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    H
BKW CONSISTENCY  H    H    M    M    M    M    M    M    M    M    H    H
EKN CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
PKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    H
CKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M

AFTER 18Z WEDNESDAY...
IFR POSSIBLE IN ROUNDS OF SHOWERS OR THUNDERSTORMS THROUGH THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...AAR
NEAR TERM...AAR
SHORT TERM...KTB
LONG TERM...SL
AVIATION...AAR
Hazardous weather outlook, May 24, 4:19 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
419 AM EDT TUE MAY 24 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-250830-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
419 AM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO EARLY
THIS EVENING.  AGAIN THE MAIN THREAT WOULD BE WIND GUSTS.

THE MOVEMENT OF THE SHOWERS TODAY WILL BEGIN TO DECREASE COMPARED
TO LAST NIGHT AND EARLY TODAY. IF REPETITIVE SHOWERS HIT THE SAME
COUNTIES...THE THREAT OF FLASH FLOODING ON SMALL STREAMS WOULD INCREASE.
IF THAT THREAT INCREASES...A FLASH FLOOD WATCH WOULD BE POSTED FOR
THE MOST VULNERABLE COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUE FOR WEDNESDAY
AND AGAIN LATE THURSDAY OR THURSDAY NIGHT. AGAIN...THE MAIN
THREAT WOULD BE THE WIND GUSTS.

THE THREAT OF FLASH FLOODING ON SMALL STREAMS WILL CONTINUED TO
BE MONITORED WEDNESDAY INTO FRIDAY. IF THAT THREAT INCREASES...A
FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE
COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 24, 9:00 AM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
900 AM EDT TUE MAY 24 2011

VAZ003-004-WVZ024-241330-
BUCHANAN VA-DICKENSON VA-MINGO WV-
900 AM EDT TUE MAY 24 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN DICKENSON...NORTHWESTERN
BUCHANAN AND SOUTHEASTERN MINGO COUNTIES...

AT 856 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTHEAST OF PIKEVILLE TO 9 MILES SOUTH OF PIKEVILLE TO 8 MILES
NORTHEAST OF WHITESBURG...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR EDGARTON AROUND 920 AM AND HAYSI AROUND 930
AM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3714 8255 3721 8255 3727 8235 3754 8198
      3753 8205 3755 8208 3755 8213 3757 8214
      3759 8213 3759 8187 3752 8191 3748 8200
      3744 8196 3734 8203 3714 8229

09
Special weather statement, May 24, 9:28 AM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
928 AM EDT TUE MAY 24 2011

VAZ003-004-WVZ033-034-241400-
BUCHANAN VA-DICKENSON VA-MCDOWELL WV-WYOMING WV-
928 AM EDT TUE MAY 24 2011

...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...NORTHERN DICKENSON...
SOUTHERN WYOMING AND WESTERN MCDOWELL COUNTIES...

AT 925 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 20 MILES
NORTHEAST OF GRUNDY TO 8 MILES NORTH OF GRUNDY TO 4 MILES NORTH OF
CLINTWOOD...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THESE STORMS WILL BE NEAR PANTHER AROUND 935 AM...ROSEANN AROUND 940
AM...GRUNDY AROUND 945 AM...BAILEYSVILLE AROUND 950 AM...AVONDALE
AROUND 955 AM AND BRADSHAW AROUND 1000 AM.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3716 8255 3717 8256 3721 8255 3727 8235
      3754 8197 3751 8193 3758 8183 3759 8134
      3738 8164 3714 8207

09
Local storm report, May 24, 9:54 AM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
954 AM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     HAIL             JOHN FLANNAGAN LAKE     37.23N  82.34W
05/24/2011  E0.88 INCH       DICKENSON          VA   CO-OP OBSERVER

&&

EVENT NUMBER RLX1100665

JFD
Local storm report, May 24, 9:59 AM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
959 AM EDT TUE MAY 24 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0953 AM     HAIL             GRUNDY                  37.30N 82.10W
05/24/2011  U1.25 INCH       BUCHANAN           VA   PUBLIC

&&

NNNN
Special weather statement, May 24, 10:33 AM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1033 AM EDT TUE MAY 24 2011

VAZ003-004-WVZ033-241645-
DICKENSON-BUCHANAN-MCDOWELL-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR
1033 AM EDT TUE MAY 24 2011

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

HEAVY RAIN FROM THUNDERSTORMS THIS MORNING MAY PRODUCE PONDING OF
WATER IN LOW LYING SPOTS. NO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADWAYS. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY A VEHICLE AWAY.

IN ADDITION...RECENT RAIN MAY HAVE CAUSED STRONG RISES ON AREA
CREEKS AND STREAMS. STAY AWAY FROM SWOLLEN CREEKS AND STREAMS.
Special weather statement, May 24, 12:23 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1223 PM EDT TUE MAY 24 2011

WVZ027-028-037-038-241700-
BRAXTON WV-CLAY WV-NICHOLAS WV-WEBSTER WV-
1223 PM EDT TUE MAY 24 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLAY...NORTH
CENTRAL NICHOLAS...SOUTHEASTERN BRAXTON AND WESTERN WEBSTER
COUNTIES...

AT 1220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
SUMMERSVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BIRCH RIVER AROUND 1230 PM...LITTLE BIRCH
AROUND 1235 PM...BOGGS AROUND 1240 PM...ERBACON AROUND 1245 PM...
CENTRALIA AROUND 1250 PM AND UPPER GLADE AROUND 1255 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3866 8050 3836 8044 3835 8088 3853 8092

09

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:20 AM EDTSpecial Weather StatementRLXBuchanan25 min
May 24, 9:00 AM EDTSpecial Weather StatementRLXBuchanan30 min
May 24, 9:28 AM EDTSpecial Weather StatementRLXBuchanan32 min
May 24, 9:40 AM EDTSevere Thunderstorm WarningRLXBuchanan, Dickenson50 min
May 24, 3:15 PM EDTSpecial Weather StatementRLXBuchanan, Dickenson75 min
May 24, 4:25 PM EDTFlash Flood WarningRLXBuchanan, Dickenson3 hr
May 23, 9:32 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Wayne58 min
May 23, 9:36 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Kanawha, Lincoln, Mason, Pleasants and 5 more54 min
May 23, 9:58 PM EDTFlash Flood WatchRLXBoone, Cabell, Jackson, Kanawha, Lincoln, Logan and 5 more5 hr
May 23, 10:34 PM EDTSpecial Weather StatementRLXCabell56 min
May 23, 10:51 PM EDTAreal Flood WarningRLXCabell114 min
May 23, 11:07 PM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 6 more83 min
May 23, 11:49 PM EDTSpecial Weather StatementRLXKanawha, Lincoln41 min
May 24, 12:18 AM EDTSpecial Weather StatementRLXBarbour, Nicholas, Pocahontas, Randolph, Upshur, Webster42 min
May 24, 12:35 AM EDTSpecial Weather StatementRLXLincoln, Wayne40 min
May 24, 5:07 AM EDTSpecial Weather StatementRLXBraxton23 min
May 24, 8:56 AM EDTSpecial Weather StatementRLXMcDowell34 min
May 24, 12:23 PM EDTSpecial Weather StatementRLXWebster37 min
May 24, 5:59 PM EDTSpecial Weather StatementRLXBarbour61 min
May 24, 6:24 PM EDTFlash Flood WarningRLXBarbour, Harrison, Lewis, Randolph, Upshur2 hr

Nearby

Flash Flood Watches in Virginia, 2011Flash Flood Watches in West Virginia, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.